| Model Number |
45-750407 |
| Medical Device Problem Code |
Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/22/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned.The alleged premature separation and incident as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
Event or Problem Description
It was reported: during sfa pseduoa embolization, while delivering.035 cx coil (4x7), the provider could not feel feedback from coil.The pusher wire came out with no coil attached.They attempted to put guidewire back through catheter and it would not pass.They were able to pull back catheter with the coil and it came out intact without incident.They finished the procedure by using a microcatheter and successfully embolized with.018 cx coils.There was no patient impact, injury, or medical / surgical intervention.No other information was provided.
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.Investigation findings: items returned for evaluation: implant.Catheter.Items not returned for evaluation: pusher.Introducer.Shrink lock.Dispenser hoop.The visual analysis of the returned device found the implant stretched at the proximal section and separated from the pusher.The pusher was not returned for evaluation.The returned catheter was found to be kinked at 64cm from the strain relief.The investigation found the implant monofilament at the tie knot broken, which indicates the device experienced a tensile break.Investigation conclusion: the investigation of the returned coil system found the implant stretched at the proximal section and separated from the pusher.The pusher was not returned for evaluation.The investigation found that the implant's monofilament showed a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the stretched implant, but stretching is consistent with the device experiencing retraction forces over specification.The catheter used in the procedure was returned and was found kinked at 64cm from the strain relief, which may have caused or contributed to the implant separating from the pusher.
Event or Problem Description
No additional information was provided.